| Model Number |
0684-00-0296-02 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/02/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy the console generated a possible drain failure alarm.Blood was then seen in the extracorporeal tubing.The insertion was reported to be left axillary, which is not the method described in the device instructions for use.The console was turned off and the iab was removed.A new iab was inserted via right axillary to continue therapy.There was no patient harm or adverse event reported.
Additional Manufacturer Narrative
Initial reporter occupation: mba, rrt, respiratory care services.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
Event or Problem Description
N/a.
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the interior and exterior of the catheter.The extender tubing was also returned.A visual examination of the product detected the inner lumen within the membrane was completely separated approximately 27.2cm from iab tip.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and extender tubing was performed and no other leaks were detected.The evaluation determined a break in the inner lumen causing the reported problem.It is difficult to determine when or how the break occurred.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).